MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFA050723
Medical Device Problem Codes Flushing Problem (1252); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a sureflex steerable guiding sheath was selected for use for an ablation procedure.During preparation, while the device was outside the patient, it was mentioned that the base of the flushing port got separated from the sheath handle.The flushing was impossible to perform due to the damage that occurred.The user does not believe it got damaged during removal.The device was replaced (different device, same model), and the procedure was completed successfully.No patient complications reported.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the sureflex steerable guiding sheath was first visually inspected; the stopcock valve came detached from the tube, and once it was reattached to the rest of the device to be flushed, flushing was successful.The stopcock was easily removed as there is no glue to hold it.During the dimensional analysis, the components were inspected for glue residue under the vhx; it was noted that there was glue residue present on the side port tubing outer surface and the stopcock male luer slip inner surface, however, the exact volume of glue applied on these components cannot be quantified.Later, the dimensional testing revealed that the stopcock inner diameter, tubing outer diameter and length were within specifications.Therefore, the reported allegation of detached sideport tubing was confirmed since the sheath was returned for analysis and testing showed the 3-way stopcock was detached from the sideport tubing.
 
Event or Problem Description

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19669180
Report Number2124215-2024-41179
Device Sequence Number15182765
Product Code DYB
UDI-Device Identifier00685447006213
UDI-Public00685447006213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Lot NumberSSFA050723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown